Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 27, 2016, 3:09 PM CDT for Barron County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 3:09 PM CDT (20:09 UTC)
- Expired
- Jul 27, 2016, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
County Barron County, WI
The radar
The Minneapolis radar (KMPX), 144 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262 WWUS83 KMPX 272009 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 309 PM CDT WED JUL 27 2016 WIZ015-272045- BARRON- 309 PM CDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BARRON COUNTY... AT 308 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALMENA...OR 13 MILES WEST OF RICE LAKE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM CONTAINS BROAD WEAK ROTATION AND IS BEING CLOSELY MONITORED FOR ANY INTENSIFICATION. LOCATIONS IMPACTED INCLUDE... RICE LAKE...BARRON...CHETEK...CAMERON... ALMENA AND RICE LAKE AIRPORT. THIS INCLUDES U.S. HIGHWAY 53 BETWEEN MILE MARKERS 135 AND 146. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4536 9205 4545 9208 4556 9177 4539 9164 TIME...MOT...LOC 2008Z 255DEG 14KT 4543 9199 $$ SPD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:34 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 27, 2:34 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 234 PM CDT WED JUL 27 2016 .UPDATED FOR 18Z AVIATION DISCUSSION... Issued at 216 PM CDT Wed Jul 27 2016 && .SHORT TERM...(Today and tonight) Issued at 430 AM CDT Wed Jul 27 2016 Radar loops this morning nicely show the two waves of interest for the weather the rest of today. This first is a nice spin up around Fargo, with the other being an MCV over northeast Neb that is left over from an MCS that tracked from east of the Black Hills down into north-central KS overnight. Models initialized the northern wave well, but this MCV in Neb went largely unnoticed by the 27.00 model runs. For the 27.00 models, it is this wave up by Fargo that will slowly slide down I-94 through the day that much of the guidance is keying in on for bringing us precip chances today, though the Nebraska MCV could end up being problematic for the pop forecast for today, especially if it can help spur development later in the day to our south that is currently not forecast to happen. This morning, we are see showers and thunderstorms moving into western and across central MN within zone of slightly stronger winds and temp/moisture advection with the 925-850mb winds. However, these already weak 925-850 winds will weaken to virtually nothing this morning, with the coverage of showers expected to diminish through the morning before diurnal heating destabilizes the atmosphere, allowing shower and thunderstorm coverage to build again by late this morning and into the afternoon. Biggest change needed for the pops is both deterministic and CAMs are fairly progressive with the wave up by Fargo through tonight, which will result in a much faster west to east ending of precip than what the previous forecast had. Though we sped up the precip departure considerably tonight, we are still slower than what the majority of CAMs depict. Still not anticipating much of a severe threat. The one thing that is of some concern is that this afternoon, a weak surface low will be tracking across the area, but there will be virtually no flow at h850 and h5 winds will be under 20kts, resulting in very little shear, which means little organization to what will be pulse/airmass thunderstorms. Extensive cloud cover will also limit the degree to which we can destabilize and instability looks to be weak enough where updrafts will not be strong enough to generate much of a hail or even wind threat with this activity. .LONG TERM...(Thursday through Tuesday) Issued at 430 AM CDT Wed Jul 27 2016 A cooler and drier air mass will settle in across MN/WI Thursday and Friday behind the rain and cold front that will pass through the area today and tonight. A surface high will move across the Upper Mississippi River Valley late this week and the flow will remain weak through the depth of the atmosphere. There will be a weak northwest flow aloft with light and somewhat variable winds in the lower atmosphere. Friday morning will likely be the coolest morning we've had since July 1st when we saw lows in the 40s and 50s locally. We have a chance for showers/storms in western MN on Saturday when the 925-850mb flow increases across the Dakotas and the low level jet approaches the western MN border - not likely at this point - but possible. The pattern turns a little more interesting by Monday-Tuesday when the flow increases out of the west-southwest with building heights as a trough digs in across British Columbia and crosses the northern Rockies by Monday night. This will certainly bring about an increase in temperatures and humidity locally by Tuesday - perhaps a couple rounds of showers/storms. The rain chances are still highly uncertain given it's 1) a day six forecast and 2) the convective trigger is weak as the surface boundary doesn't look very strong and the upper support remains well north of the area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 216 PM CDT Wed Jul 27 2016 MVFR/IFR conditions with the showers and thunderstorms this afternoon. The storms will shift east this afternoon and should exit the region by this evening. Northerly winds will develop and bring drier air across the region, but forecast soundings show low clouds developing overnight, especially in eastern MN and western WI. The clouds should dissipate by late morning or early afternoon. KMSP... A few showers and thunderstorms are possible at KMSP through mid afternoon ahead of passing cold front. Winds will then become northwesterly, with low stratus expected to develop overnight and scattering out by late morning. /OUTLOOK FOR KMSP/ Thu...VFR by afternoon. Winds NE 5 kts. Fri...VFR. Winds E 5 kts. Sat...VFR. Winds SE 5 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...MPG LONG TERM...CLF AVIATION...JRB
Hazardous weather outlook, Jul 27, 11:49 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1149 AM CDT WED JUL 27 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1149 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING FOR MAINLY EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...HEAVY RAINFALL...GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE STORMS THIS AFTERNOON AND EVENING...SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Jul 27, 1:44 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
144 PM CDT WED JUL 27 2016
MNZ052-053-061-271945-
ANOKA-ISANTI-CHISAGO-
144 PM CDT WED JUL 27 2016
...THUNDERSTORMS WITH VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING
EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES UNTIL 3 PM CDT...
ANOKA...ISANTI...CHISAGO...
AT 142 PM CDT...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN AND THE
POTENTIAL FOR LOCALIZED FLOODING WAS OVER CAMBRIDGE.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...FOREST LAKE...EAST BETHEL...NORTH BRANCH...ST. FRANCIS...
ISANTI...CHISAGO CITY...LINDSTROM...RUSH CITY...STACY...
TAYLORS FALLS AND CENTER CITY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 134 AND 163.
U.S. HIGHWAY 8 IN MINNESOTA BETWEEN MILE MARKERS 3 AND 5...AND
BETWEEN MILE MARKERS 7 AND 22.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 163 AND 164.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4572 9286 4565 9289 4558 9288 4555 9274
4548 9270 4545 9265 4540 9265 4536 9270
4533 9270 4530 9274 4532 9350 4548 9350
4574 9300
TIME...MOT...LOC 1842Z 284DEG 20KT 4551 9314
JRBSpecial weather statement, Jul 27, 1:50 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
150 PM CDT WED JUL 27 2016
MNZ060>063-070-WIZ023-272000-
ANOKA-WASHINGTON-DAKOTA-HENNEPIN-RAMSEY-ST. CROIX-
150 PM CDT WED JUL 27 2016
...THUNDERSTORMS WITH VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING
EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
ANOKA...WASHINGTON...DAKOTA...HENNEPIN...RAMSEY...ST. CROIX...
AT 149 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER ST. PAUL.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...BROOKLYN PARK...EAGAN...WOODBURY...
COON RAPIDS...BLAINE...MAPLEWOOD...COTTAGE GROVE...
INVER GROVE HEIGHTS...ROSEVILLE AND ANDOVER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4529 9302 4530 9275 4523 9276 4521 9274
4482 9276 4477 9281 4474 9280 4476 9313
4532 9349 4531 9302
TIME...MOT...LOC 1849Z 222DEG 24KT 4500 9319
JRBLocal storm report, Jul 27, 2:08 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FUNNEL CLOUD 2 ESE WINSTED 44.96N 94.01W
07/27/2016 MCLEOD MN PUBLIC
SPOTTER REPORTED A FUNNEL CLOUD TO THEIR
SOUTHWEST. REPORTED VIA SOCIAL MEDIA.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jul 27, 2:10 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 PM CDT WED JUL 27 2016
WIZ014-272015-
POLK-
210 PM CDT WED JUL 27 2016
...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WESTERN POLK
COUNTY...
AT 209 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILD RIVER
STATE PARK...OR 18 MILES SOUTHEAST OF PINE CITY...MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...ST. CROIX FALLS...FREDERIC...LUCK...TAYLORS FALLS...
CENTURIA...MILLTOWN...DRESSER...CUSHING...OSCEOLA AIRPORT...
WOLF CREEK AND EAST FARMINGTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4550 9247 4521 9272 4521 9275 4529 9276
4540 9265 4545 9265 4548 9270 4555 9274
4558 9288 4564 9288 4565 9253 4573 9252
4573 9240
TIME...MOT...LOC 1909Z 276DEG 27KT 4559 9278
JRBSpecial weather statement, Jul 27, 2:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
246 PM CDT WED JUL 27 2016
WIZ023-024-272015-
ST. CROIX-PIERCE-
246 PM CDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT ST. CROIX AND NORTHWESTERN
PIERCE COUNTIES...
AT 246 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILLOW RIVER
STATE PARK...OR 10 MILES NORTHWEST OF RIVER FALLS...MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RIVER FALLS...HUDSON...NEW RICHMOND...NORTH HUDSON...AFTON...
SOMERSET...BALDWIN...HAMMOND...ROBERTS...WOODVILLE...
GLENWOOD CITY AND STAR PRAIRIE.
THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 1 AND
30.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4486 9215 4481 9278 4490 9278 4494 9275
4497 9277 4521 9274 4521 9216
TIME...MOT...LOC 1946Z 261DEG 24KT 4500 9271
SPDSpecial weather statement, Jul 27, 3:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 309 PM CDT WED JUL 27 2016 WIZ015-272045- BARRON- 309 PM CDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BARRON COUNTY... AT 308 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALMENA...OR 13 MILES WEST OF RICE LAKE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM CONTAINS BROAD WEAK ROTATION AND IS BEING CLOSELY MONITORED FOR ANY INTENSIFICATION. LOCATIONS IMPACTED INCLUDE... RICE LAKE...BARRON...CHETEK...CAMERON... ALMENA AND RICE LAKE AIRPORT. THIS INCLUDES U.S. HIGHWAY 53 BETWEEN MILE MARKERS 135 AND 146. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4536 9205 4545 9208 4556 9177 4539 9164 TIME...MOT...LOC 2008Z 255DEG 14KT 4543 9199 SPD
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:18 AM CDT | Special Weather Statement | MPX | Stevens, Swift | 42 min |
| Jul 27, 4:57 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 48 min |
| Jul 27, 10:37 AM CDT | Special Weather Statement | MPX | McLeod | 38 min |
| Jul 27, 11:58 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 32 min |
| Jul 27, 12:29 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 31 min |
| Jul 27, 12:54 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 51 min |
| Jul 27, 1:00 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 33 min |
| Jul 27, 1:05 PM CDT | Special Weather Statement | MPX | Sherburne | 25 min |
| Jul 27, 1:44 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 61 min |
| Jul 27, 1:50 PM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 70 min |
| Jul 27, 3:24 PM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Jul 27, 3:27 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 63 min |
| Jul 27, 2:10 PM CDT | Special Weather Statement | MPX | Polk | 65 min |
| Jul 27, 2:37 PM CDT | Tornado Warning | MPX | Barron, Polk | 23 min |
| Jul 27, 2:46 PM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Jul 27, 3:17 PM CDT | Special Weather Statement | MPX | Saint Croix | 58 min |
| Jul 27, 4:51 PM CDT | Special Weather Statement | MPX | Chippewa | 39 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.